Winter Storm, Lincoln
- When
- November 23, 3:00 AM CST to 4:00 PM CST
- Where
- Lincoln forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 44.413, -96.267 (the zone’s center; the record gives no point)
Snowfall varying from 3 to 8 inches occurred over most of southwest Minnesota, with the 8 inch report from Ivanhoe. The snowfall was accompanied by freezing rain and freezing drizzle.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FSD wrote it up.
Snowfall varying from 3 to 8 inches occurred over most of southwest Minnesota, with the 8 inch report from Ivanhoe. The snowfall was accompanied by freezing rain and freezing drizzle. Wind gusts of 35 to 45 mph caused blowing and drifting snow, which reduced visibility to a quarter mile in places and also blocked roads. Other roads were very icy, which resulted in several accidents and vehicles sliding into ditches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Nov 22, 10:40 PM CST, 4 hours 20 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1040 PM CST SAT NOV 22 2003
.DISCUSSION...
UPDATE...DID REPLACE ADVY WITH WARNING FOR WESTERN AREAS AS ALREADY
UP TO 6 INCHES IN CHAMBERLAIN AREA...AND 4 INCHES AT HURON. THIS
SHOULD CONTINUE OVERNIGHT AS SYS KEEPS WRAPPING AROUND MOISTURE
INTO VERY COLD AIR AT MID LVLS.
STG INCRGLY NEG TILT TROF MOVG ENE THRU WRN DKTS AND WRN NE TNGT
WITH INCRG SNOWFALL EXPCD AHEAD OF IT FM W TO E IN CWA AS PER FCST
TNGT. HOWEVER...ALREADY 3 TO 4 INCHES REPORTED FM CHB TO HURON
AREA WHERE THERE IS AN ADVY ATTM. ANOTHER RECENT RESURGENCE ON RADAR
THERE RATHER OMINOUS...AND MAY CONSIDER AN UPGRADE TO WARNING OUT
THERE AS THIS IS WHERE THE BEST MID LVL LIFT AND WRAPAROUND AREA IS
FOR NOW. IN THE MEANTIME WILL JUST MAX OUT ADVY SNOW AMOUNTS IN THIS
AREA. THIS WHOLE AREA SHOULD SHIFT E OVERNIGHT AS UPR LOW COLLAPSES
EWD...BUT WILL PROBABLY BE SLOWER THAN PREV FCST AND ERN CWA MAY
NOT GET GOOD SNOW TIL AFT 4 AM. IN THE MEANTIME...OCNL FRZG DRZL...
LGT SNW AND SLEET WITH RELATIVELY WARMER MID LVLS. NEW NGM/ETA STILL
OMINOUS FOR A SW TO NE BAND OF HVY SNOW...ESP FM W OF FSD TO NEAR
MARSHALL MN BY MRNG...CONTINUING AS WRAPAROUND ESP IN NERN HLF CWA
THRU SUN AFTN. SERN PART OF NWRN IA MAY SHOULD SEE AS MUCH SNOW.
ALSO SLOWED DOWN TEMP DROP IN GRIDS ESP SERN CWA TNGT. PREV FCST
GOOD OVERALL WITH THE USUAL FINE TUNING.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...WINTER STORM WARNING FOR TONIGHT AND SUNDAY FOR ZONES IAZ001>
003...IAZ012>014...IAZ020>022...IAZ031>032.
MN...WINTER STORM WARNING FOR TONIGHT AND SUNDAY FOR ZONES
MNZ071>072...MNZ097>098...MNZ080>081...MNZ089>090.
NE...WINTER STORM WARNING FOR TONIGHT AND SUNDAY FOR ZONES NEZ013>014.
SD...WINTER STORM WARNING FOR TONIGHT AND SUNDAY FOR ZONES SDZ040...
SDZ055>056...SDZ060>062...SDZ065>071.
WINTER STORM WARNING TONIGHT THROUGH SUNDAY MORNING FOR ZONES
SDZ038...SDZ052...SDZ039...SDZ050...SDZ053>054...SDZ057>059...
SDZ063>064.
RYRHOLMSDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-IAZ001>003- 012>014-020>022-031-032-NEZ013-014-231200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 0508 AM CST SAT NOV 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER... LOW PRESSURE WILL DEVELOP OVER THE CENTRAL ROCKIES TODAY...SWINGING OUT ONTO THE PLAINS THIS EVENING. SNOW WILL DEVELOP AHEAD OF THIS LOW PRESSURE LATE THIS AFTERNOON...AND CONTINUE THROUGH SUNDAY. A COMBINATION OF SNOW AND WIND WILL CREATE TREACHEROUS CONDITIONS OVER MUCH OF THE AREA...WITH SOME LOCATIONS RECEIVING 6 TO 8 INCHES OF SNOW. THE HEAVIEST SNOW SHOULD FALL FROM ABOUT 900 PM CST THIS EVENING THROUGH ABOUT NOON ON SUNDAY. MOST OF THE SNOW SHOULD COME TO AN END ON SUNDAY NIGHT...WHILE BLOWING SNOW COULD CONTINUE INTO MONDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 08
The national radar mosaic for the moment the first event began.
7 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2003Every state in 2003This day in weather historyWarnings in Minnesota, November 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5331619, 5331623, 5331624, 5331621, 5331622, 5331618, 5331620.